Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 71, NWS Tampa Bay, FL

August 15, 1995Hillsborough County, Manatee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 15, 1995, 6:05 PM EDT for Hillsborough County, Manatee County, Florida. It was in force for 40 min.

The area

The counties it named.

The facts

Issued
Aug 15, 1995, 6:05 PM EDT (22:05 UTC)
Expired
Aug 15, 1995, 6:45 PM EDT
In force
40 min
Issued by
NWS Tampa Bay, FL
Area
Whole counties

Counties Hillsborough County, FL, Manatee County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4049 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4049 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 152209
SVRTBW
FLC057-081-152245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
605 PM EDT TUE AUG 15 1995
 
THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  645 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST CENTRAL FLORIDA
 
   ...HILLSBOROUGH COUNTY...MANATEE COUNTY
 
AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST
 
 
A SEVERE THUNDERSTORM WAS DETECTED BY RADAR NEAR THE MOUTH OF TAMPA BAY.
WIND GUSTS TO 77 MPH HAVE BEEN REPORTED AT THE SKYWAY BRIDGE. THE
THUNDERSTORM WAS MOVING TO THE SOUTHWEST AT 10 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
CARS AND MOBILE HOMES ARE NOT SAFE. IF YOU ARE IN THE PATH OF A
SEVERE THUNDERSTORM MOVE TO A REINFORCED BUILDING.
 
THE NATIONAL WEATHER SERVICE IN RUSKIN REQUESTS THAT SKYWARN
UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT
WEATHER REPORTS TO OUR OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:44 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 15, 2:44 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
243 PM EDT TUE AUG 15 1995

NEW MDL RUNS STILL LINE...IF NOT MORE IMPRESSIVE...FOR PSBL SVR WX
ERLY THIS EVE INTO TON. VORT MAX APPRCHG JAX AREA MVG SW AS SEEN ON
W/V. VRY HOT AND MST AT L/L WITH TEMPS IN MID 90S AND SFC DP MID TO
UPPER 70S. ETA AND NGM DIFFER IN TMG BY ABT 6 HRS FOR BRINGING IN GD
VV...U/L MSTR...AND CAA ALF THIS EVE/TON. WITH DRY AIR ALF...XPCT ONLY
SCT TSTMS TO DVLP. BUT THOSE FEW SHLD BE STRNG/SVR WITH VRY HVY RAIN
AND STRNG GUSTY WNDS. WITH HURR FELIX MVG WNW TWD THE MID ATL CST
TOM...WAA ALF WILL DVLP TOM OVR FL AND WILL RESTRICT AFT TSTM DVLPMNT.
FWC POPS LK A LITTLE LO FOR TON AND HI TM2RW. THU WX REALLY DEPENDS ON
TRCK OF FELIX.

@1 LEVY CITRUS HERNANDO
@2 PASCO PINELLAS HILLSBOROUGH MANATEE SARASOTA
@3 SUMTER POLK HARDEE DESOTO HIGHLANDS
@4 CHARLOTTE LEE

TPA BB 79/97 79/96 134223

OGLESBY

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 4:11 PM EDTSevere Thunderstorm WarningTBWPolk49 min
Aug 15, 4:23 PM EDTSevere Thunderstorm WarningTBWCitrus67 min
Aug 15, 4:34 PM EDTSevere Thunderstorm WarningTBWHillsborough56 min
Aug 15, 4:56 PM EDTSevere Thunderstorm WarningTBWPinellas49 min
Aug 15, 5:15 PM EDTSevere Thunderstorm WarningTBWLevy60 min
Aug 15, 5:26 PM EDTSevere Thunderstorm WarningTBWCitrus49 min
Aug 15, 5:58 PM EDTSevere Thunderstorm WarningTBWPinellas47 min
Aug 15, 6:15 PM EDTSevere Thunderstorm WarningTBWSarasota60 min
Aug 15, 6:17 PM EDTSevere Thunderstorm WarningTBWLevy43 min
Aug 15, 6:34 PM EDTSevere Thunderstorm WarningTBWLee56 min
Aug 15, 6:55 PM EDTSevere Thunderstorm WarningTBWCharlotte65 min
Aug 15, 7:25 PM EDTSevere Thunderstorm WarningTBWLee50 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.